MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LOCKING SCREWDRIVER BODY; EXTREMITY INSTRUMENTS : SCREWDRIVERS

DEPUY ORTHOPAEDICS INC US LOCKING SCREWDRIVER BODY; EXTREMITY INSTRUMENTS : SCREWDRIVERS
Catalog Number 230792003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that during an arthroplasty surgical procedure, the delta xtend locking screwdriver tine snapped when inserting locking screw into metaglene.Was surgery delayed due to the reported event? no, action taken when event occurred? replace with spare screwdriver, was procedure successfully completed? yes, were fragments generated? yes, if yes, were they removed easily without additional intervention? yes, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown,.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9, h4.Corrected: d4 (primary udi).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, it was reported that ¿it was reported that their screw drivers were broken and they need replacements as soon as possible.¿ the product returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis revealed that locking screwdriver body has one of the distal locking tabs broken off; fragment was not returned for evaluation.Additionally, the returned device exhibits an overall worn appearance consistent with normal and constant usage; no other defects that could have contributed to the reported event were observed.The fracture issue of the locking tabs has been addressed through depuy synthes quality system with a design change in 2020.The first batches (5357743 and 5357744) of drivers per the new design were manufactured on february 7, 2020.The current complaint sample device was manufactured prior to the implementation of the new design.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the locking screwdriver body would contribute to the complained device issue.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue was addressed through depuy synthes quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3, h4.

Brand Name
LOCKING SCREWDRIVER BODY
Common Device Name
EXTREMITY INSTRUMENTS : SCREWDRIVERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24190091
Report Number1818910-2026-01597
Device Sequence Number9649553
Product Code HXX
UDI-Device Identifier10603295116561
UDI-Public(01)10603295116561(10)5294420
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230792003
Device Lot Number5294420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/02/2026
04/09/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date03/04/2026
04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown